UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 24

of 'Diaper dermatitis'

24
TI
Amoxicillin and diaper dermatitis.
AU
Honig PJ, Gribetz B, Leyden JJ, McGinley KJ, Burke LA
SO
J Am Acad Dermatol. 1988;19(2 Pt 1):275.
 
Multiple skin sites and the gastrointestinal tract of 57 infants with otitis media were cultured quantitatively for Candida albicans before and after antibiotic therapy. Ten days of systemic therapy with amoxicillin was associated with a twofold increase in the recovery of C. albicans from the rectum and skin. Infants who developed diaper dermatitis had a significant increase in the number of C. albicans organisms recovered from these sites. We conclude that the use of amoxicillin increases the risk for developing diaper dermatitis.
AD
Children's Hospital, Philadelphia, Philadelphia 19104.
PMID